MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5307
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd maxzero multi-fuse pressure rated extension set caused air in line.The following information was received by the initial reporter: situation/background: lines are being primed and hung on patients with central lines per unit protocol.There have been four instances that air has been found in the line after it has been running.One baby decompensated immediately and needed resuscitative measures and 24 hours later went to emergency surgery due to nec from lack of blood flow (air) getting to baby.One baby had perfusion changes on half side of its body and recovered.Two other babies the air was caught before it reached the patient.When the baby is in a swing that is on the ground, the filter stays with the baby, but this is typically when we are getting air in lines.Our process looks normal for what we've always done and been educated; but what else would be causing the air in the line based on the infant's location relative to pumps since the filter is remaining with her? assessment: after thorough investigation of the products and how lines are hanging, the best guess is it is the max zero minibore bi-fuse pressure rated extension set (ref mz 5307).If the medication tubing that connects to the bi-fuse is not screwed on correctly air is getting into the line.This product has been in use for several years and the situations that this has happened in are with experienced nurses who have been using this product.If the tubing connection is not pushed down hard enough and twisted the connection is not tight.There is variation in how nurses connect these and historically has not caused any problems.When the baby is in a swing that is on the ground, the filter stays with the baby, but this is typically when we are getting air in lines and lose prime.Our process looks normal for what we've always done and been educated; but what else would be causing the air in the line based on the infant's location relative to pumps since the filter is remaining with her?.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field h.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18583849
Report Number9616066-2024-00068
Device Sequence Number8203128
Product Code FPA
UDI-Device Identifier10885403230608
UDI-Public(01)10885403230608
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5307
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Initial Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown